Alert archive / Wisconsin / Flash Flood Warnings in 2016

Flash Flood Warning 23, NWS La Crosse, WI

August 24, 2016Crawford County, Richland County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Aug 24, 2016, 2:26 AM CDT for Crawford County, Richland County, Wisconsin. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2016, 2:26 AM CDT (07:26 UTC)
Expired
Aug 24, 2016, 8:30 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 76 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 2:45 AM CDTHEAVY RAIN 3.77Steuben, WIMESONET STATION STEUBEN /STEW3/.
Aug 24, 3:11 AM CDTFLASH FLOOD2 Se Bell Center, WIMUD SLIDE WITH TREES IN THE ROAD REPORTED ON COUNTY RD S.
Aug 24, 3:31 AM CDTFLASH FLOODSteuben, WIMUDSLIDES ON HIGHWAY 179. WATER OVER BRIDGE AT OLD HIGHWAY 61.
Aug 24, 5:29 AM CDTFLOOD1 W Bell Center, WIKICKAPOO RIVER FLOODING AND CURRENTLY ABOUT 1.5 FEET OVER ROADWAY AT BELL CENTER.
Aug 24, 5:29 AM CDTFLOOD2 S Gays Mills, WIKICKAPOO RIVER FLOODING AND CURRENTLY ABOUT 1.5 FEET OVER ROADWAY AT BELL CENTER.
Aug 24, 7:00 AM CDTHEAVY RAIN 61 Ne Bosstown, WI. THE DURATION OF THE HEAVY RAIN EVENT WAS 24 HOURS.
Aug 24, 7:56 AM CDTHEAVY RAIN 4.923 S De Soto, WI.
Aug 24, 8:00 AM CDTFLASH FLOOD5 Wnw Eastman, WILANDSLIDE BLOCKING BOTH LANES ON HIGHWAY 35.
Aug 24, 8:13 AM CDTHEAVY RAIN 5.381 Nw Mount Zion, WI.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

346 
WGUS53 KARX 240726
FFWARX
WIC023-103-241330-
/O.NEW.KARX.FF.W.0023.160824T0726Z-160824T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
226 AM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN SOUTHWESTERN WISCONSIN...
  RICHLAND COUNTY IN SOUTHWESTERN WISCONSIN...

* UNTIL 830 AM CDT WEDNESDAY

* AT 226 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PRAIRIE DU CHIEN...RICHLAND CENTER...BOSCOBEL...CLAYTON...
  WESTPORT...EXCELSIOR...BRIDGEPORT...LONE ROCK...SENECA...
  ROCKBRIDGE...WAUZEKA...AVOCA...ITHACA...SOLDIERS GROVE...ORION...
  SYLVAN...GAYS MILLS...EASTMAN...DE SOTO AND MOUNT STERLING.

EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4321 9029 4320 9044 4321 9055 4317 9069
      4312 9074 4308 9085 4306 9094 4303 9097
      4299 9106 4300 9113 4299 9116 4313 9118
      4326 9106 4332 9111 4335 9121 4342 9120
      4342 9068 4346 9067 4349 9019 4317 9020

$$

LAWRENCE
2 follow-up statements
747 
WGUS73 KARX 240858
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
358 AM CDT WED AUG 24 2016

WIC023-103-241330-
/O.CON.KARX.FF.W.0023.000000T0000Z-160824T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD WI-RICHLAND WI-
358 AM CDT WED AUG 24 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
CRAWFORD AND RICHLAND COUNTIES...

AT 355 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A MUD SLIDE NEAR
STEUBEN. FLASH FLOODING IS OCCURRING. HEAVY RAIN WILL CONTINUE
THROUGH AT LEAST 5 AM. 

EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PRAIRIE DU CHIEN...RICHLAND CENTER...BOSCOBEL...CLAYTON...WESTPORT...
EXCELSIOR...BRIDGEPORT...LONE ROCK...SENECA...ROCKBRIDGE...WAUZEKA...
AVOCA...ITHACA...SOLDIERS GROVE...ORION...SYLVAN...GAYS MILLS...
EASTMAN...DE SOTO AND MOUNT STERLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

FLOODING IS OCCURRING. IT IS IMPORTANT TO KNOW WHERE YOU ARE
RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN
HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.

&&

LAT...LON 4321 9029 4320 9044 4321 9055 4317 9069
      4312 9074 4308 9085 4306 9094 4303 9097
      4299 9106 4300 9113 4299 9116 4313 9118
      4326 9106 4332 9111 4335 9121 4342 9120
      4342 9068 4346 9067 4349 9019 4317 9020

$$

WETENKAMP
449 
WGUS73 KARX 241033 RRA
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
533 AM CDT WED AUG 24 2016

WIC023-103-241330-
/O.CON.KARX.FF.W.0023.000000T0000Z-160824T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD WI-RICHLAND WI-
533 AM CDT WED AUG 24 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
CRAWFORD AND RICHLAND COUNTIES...

AT 530 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLOODING FROM THE
KICKAPOO RIVER IN THE COMMUNITY OF BELL CENTER SOUTH OF GAYS MILLS.
THERE ARE OTHER ROAD WAYS DAMAGED AND THEY ARE PERFORMING A WATER
RESCUE ALONG HIGHWAY 131.

RICHLAND COUNTY REPORTED SEVERAL SPOTS AROUND THE COUNTY WITH WATER
OVER ROADSWAYS, ESPECIALLY NEAR BRIDGES.

EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PRAIRIE DU CHIEN...RICHLAND CENTER...BOSCOBEL...CLAYTON...WESTPORT...
EXCELSIOR...BRIDGEPORT...LONE ROCK...SENECA...
ROCKBRIDGE AND WAUZEKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4321 9029 4320 9044 4321 9055 4317 9069
      4312 9074 4308 9085 4306 9094 4303 9097
      4299 9106 4300 9113 4299 9116 4313 9118
      4326 9106 4332 9111 4335 9121 4342 9120
      4342 9068 4346 9067 4349 9019 4317 9020

$$

SHEA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 12:30 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 24, 12:30 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1230 AM CDT WED AUG 24 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 322 PM CDT Tue Aug 23 2016

Latest water vapor satellite imagery indicates closed upper level
low over southern Saskatchewan Canada and upper level ridge over
the Upper Midwest. Shortwave trough embedded in southwesterly flow
aloft over southeast South Dakota is producing a small complex of
convection over northwest Iowa/southwest Minnesota per latest
mosaic radar.

Tonight...The 23.12z GFS/NAM/ECMWF lift shortwave trough
northeastward into southern Minnesota...however the deterministic
models show slight differences on how far north shortwave trough
moves tonight. This will have impacts on movement/placement of
convective complex over northwest Iowa/southwest Minnesota into
the forecast area this evening into tonight. The latest SPC
mesoanalysis shows the upwind propagating vectors west to
southeast across much of southern Minnesota and Iowa. This would
track the main complex into northern/central Iowa and potentially
the deeper moisture/heavy rain threat across northeast Iowa and
possibly far southeast Minnesota. Some of the latest cams/hi-
resolution models suggest the complex to track across northern
Iowa or Minnesota/Iowa border into central Iowa overnight. With
slight differences between the cams/hi resolution models outcome
of track/placement of complex...confidence is not high yet where
heavy rain threat will occur at...however at this time heavy rain
threat may be focus over northeast Iowa/far southeast Minnesota
this evening/tonight. The 23.12z GFS/NAM/ECMWF indicate enough
lift/forcing in association with shortwave trough moving north
into southern Minnesota and western Wisconsin this evening into
tonight will produce showers/thunderstorms north of the main
complex of convection across southern Minnesota and western
Wisconsin. Will continue trend of likely precipitation chances
across the forecast area.

Severe threat looks to be minimal this evening/Wednesday morning...as
the 23.18 RAP suggest 0-3km 20-25 knots across parts of northeast
Iowa and southeast Minnesota this evening and instability rapidly
diminishes across forecast area after 03z Wednesday. A few of the
thunderstorms may be strong and produce gusty winds into Wednesday
morning.

Shortwave trough/surface features move south and east of forecast
area Wednesday evening. The 23.12z NAM is slower in movement of
surface cold front...than the 23.12z GFS/ECMWF. The 23.12z NAM
develops scattered convection across parts of northeast Iowa and
southwest Wisconsin along surface cold front with GFS/ECMWF
further south and out of forecast area. Will continue with the
faster/further south and east 23.12z GFS/ECMWF solution of cold
front. This would result in the forecast area to remain dry
Wednesday evening.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 322 PM CDT Tue Aug 23 2016

Surface ridge builds into the Upper Midwest Wednesday night into
Friday. The 23.12z GFS/NAM/ECMWF show cooler airmass to advect
into the forecast area under the surface ridge and allows for
slightly cooler than normal temperatures Thursday into friday. Fog
formation in river valleys is possible with the most likely
occurrence will be Thursday night into Friday morning...where the
latest 23.12z GFS/NAM bufkit soundings indicate deeper light
winds.

Main forecast concern are precipitation chances Friday night
through Monday. Surface high pressure will begin to shift eastward
out of the region Friday night as an upper level trough ejects out
of the Northern High Plains. GFS/ECMWF in fairly good agreement
with this feature as it moves into the Upper Mississippi River
Valley region, with only slight differences in placement and
timing. Ample low to mid level warm air advection/isentropic lift
along with modest moisture transport should provide enough forcing
for at least scattered, possibly widespread showers and
thunderstorms across the region on Saturday. The 23.12z GFS brings
PWAT values around 1.5 inches into the region...locally heavy rain
may become an issue. Still too soon to determine threat for severe
weather. Shear looks rather impressive...but instability is modest
at best. Once the upper level trough clears the region...main flow
becomes more zonal with weak disturbances bringing small chances
for showers and storms near the region early next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1231 AM CDT Wed Aug 24 2016

Showers and storms continue to work across the region but will
gradually fade the next few hours, allowing for lower stratus to
develop in their wake. For the moment, continue to expect ceilings
to lower to MVFR at LSE and likely IFR for RST, but confidence in
how long those lower ceilings stick around today remains low.
Should see quick improvement into the afternoon as a cold front
arrives and much drier air sweeps across the area.

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DTJ
LONG TERM...DTJ
AVIATION...Lawrence
Hazardous weather outlook, Aug 24, 1:32 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
132 AM CDT WED AUG 24 2016

IAZ018-019-029-030-MNZ079-086>088-WIZ017-029-032>034-041>044-061-
251200-
FLOYD-CHICKASAW-FAYETTE-CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-GRANT-
132 AM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...
NORTH CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED. STORMS COULD BE STRONG WITH
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS WEDNESDAY AND FROM LATER
FRIDAY NIGHT INTO TUESDAY. A FEW STORMS ACROSS NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN MAY BE STRONG ON WEDNESDAY WITH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-MNZ094>096-WIZ053>055-251200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-MOWER-FILLMORE-HOUSTON-
VERNON-CRAWFORD-RICHLAND-
132 AM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING IN
SOME AREAS. BE ALERT FOR RISING WATER LEVELS AND BE PREPARED TO
MOVE TO HIGHER GROUND. FLOODING IS ESPECIALLY DIFFICULT TO
RECOGNIZE AT NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE CHANCES FOR THUNDERSTORMS WEDNESDAY AND FROM LATER
FRIDAY NIGHT INTO TUESDAY. A FEW STORMS ACROSS NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN MAY BE STRONG ON WEDNESDAY WITH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF FLOODING WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

In the hours before

Local storm report, Aug 23, 11:49 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1149 PM CDT TUE AUG 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     FLASH FLOOD      3 E DECORAH             43.31N 91.73W
08/23/2016                   WINNESHIEK         IA   911 CALL CENTER

            RIVER ROAD CLOSED NEAR FREEPORT DUE TO RISING WATER

&&

SHEA
Local storm report, Aug 24, 12:00 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1200 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     FLOOD            BASSETT                 43.06N 92.52W
08/23/2016                   CHICKASAW          IA   OFFICIAL NWS OBS

            FLOODING ALONG BEAVER CREEK AROUND BASSETT - CRESTED
            SHORTLY BEFORE MIDNIGHT ABOUT FOOT ABOVE FLOOD STAGE

&&

SHEA
Local storm report, Aug 24, 12:51 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1251 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      2 N RICEVILLE           43.39N 92.55W
08/24/2016                   MITCHELL           IA   PUBLIC

            WATER OVER ADDISON ROAD. ESTIMATED 3 INCHES
            OF RAIN SO FAR.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Aug 24, 1:21 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
121 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       3 S DORCHESTER          43.42N 91.51W
08/24/2016  M4.41 INCH       ALLAMAKEE          IA   MESONET

            MESONET STATION 3 S DORCHESTER /DCHI4R2/.

1245 AM     HEAVY RAIN       2 SSE BASSETT           43.03N 92.50W
08/24/2016  M3.68 INCH       CHICKASAW          IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION IONIA 2W /IONI4/.

0100 AM     HEAVY RAIN       4 NE RICEVILLE          43.40N 92.50W
08/24/2016  M3.13 INCH       HOWARD             IA   MESONET

            MESONET STATION 3 NE RICEVILLE /E4652/.

1230 AM     HEAVY RAIN       CHARLES CITY            43.06N 92.67W
08/24/2016  M3.07 INCH       FLOYD              IA   MESONET

            MESONET STATION CHARLES CITY-CEDAR RIVER
            /CCYI4/.

1245 AM     HEAVY RAIN       1 ENE BLUFFTON          43.41N 91.90W
08/24/2016  M2.85 INCH       WINNESHIEK         IA   MESONET

            MESONET STATION BLUFFTON /BLFI4/.

1245 AM     HEAVY RAIN       STEUBEN                 43.18N 90.86W
08/24/2016  M2.74 INCH       CRAWFORD           WI   MESONET

            MESONET STATION STEUBEN /STEW3/.

0111 AM     HEAVY RAIN       DE SOTO                 43.42N 91.19W
08/24/2016  M2.33 INCH       CRAWFORD           WI   MESONET

            MESONET STATION DE SOTO /C4731/.

0100 AM     HEAVY RAIN       2 S AUSTIN              43.64N 92.97W
08/24/2016  M2.25 INCH       MOWER              MN   MESONET

            MESONET STATION AUSTIN 3S /ASNM5/.

0103 AM     HEAVY RAIN       1 ENE BOSCOBEL          43.15N 90.68W
08/24/2016  M2.00 INCH       GRANT              WI   MESONET

            MESONET STATION 1 ENE BOSCOBEL /BBLW3/.
&&

SHEA
NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Aug 24, 1:58 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
158 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     FLASH FLOOD      STACYVILLE              43.44N 92.78W
08/24/2016                   MITCHELL           IA   EMERGENCY MNGR

            SEVERAL REPORTS OF ROADS UNDER WATER, WITH
            SOME SANDBAGGING OPERATIONS NEAR 370TH AND
            UNDERWOOD NEAR OSAGE.

&&

LAWRENCE
Local storm report, Aug 24, 2:26 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
226 AM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 AM     FLASH FLOOD      LANSING                 43.36N 91.22W
08/24/2016                   ALLAMAKEE          IA   TRAINED SPOTTER

            5.2 INCHES OF RAIN. FLOODING IN LANSING .

&&

NWS LA CROSSE WI
IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 1:26 AM CDTFlash Flood WatchARXCrawford, Richland, Vernon8 hr
Aug 24, 5:04 AM CDTRiver Flood WarningARXCrawford52 hr
Aug 24, 5:52 AM CDTAreal Flood WarningARXGrant6 hr
Aug 24, 5:56 AM CDTRiver Flood WarningARXCrawford35 hr
Aug 24, 8:27 AM CDTAreal Flood WarningARXCrawford, Richland3 hr

Nearby

Flash Flood Warnings in Wisconsin, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.